MAUDE Adverse Event Report: LSI SOLUTIONS COR-KNOT; COR-KNOT FASTENER

LSI SOLUTIONS COR-KNOT; COR-KNOT FASTENER
Model Number UNKNOWN
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Mitral Valve Insufficiency/ Regurgitation (4451)
Date of Event 10/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On monday 25 oct 2021, a surgically trained physician from lsi spoke with the reporting surgeon who posted the (b)(6) which is the subject of this medwatch report.The reporting surgeon was specifically asked about the photograph of the pre-reoperative and postoperative ("re-do") mitral valve shown in fig.1 which was also attached to the tweet.The reporting surgeon spontaneously described the lesions as "vegetations." we agreed with that description of their appearance.From what can be seen in the photo provided (fig.1), many of the fasteners did not have any "vegetations" near them, and the "vegetations" looked like they were mostly on the suture, not the fasteners.We discussed that the mitral valve looked like a valve that had been infected and developed "vegetations" consistent with infectious endocarditis.The reporting surgeon mentioned that the patient was reported to be on antibiotics and anticoagulants prior to his seeking the assistance of the reporting surgeon, but was not aware of any infectious component here.The reporting surgeon believes that the initial surgery was about six months to one year before the patient came to him.The surgeon also reported that the patient's symptoms upon his evaluation were consistent with signs of significant mitral regurgitation; he had no signs of tias or neurologic involvement.The surgeon reported no known persistent complications after either operation.Of note: the patient's cultures were reported negative before and after his reoperation.The reporting surgeon was not aware of any histologic results.Additionally, the surgeon mentioned that the left atrium and its sutured closure looked normal upon initiation of his operation.Cor-knot® fasteners are made from commercially pure titanium.The reporting surgeon and our physician specifically discussed that neither of them would know what "allergic to coreknot" would actually look like.The only known not infrequent surgical metal "allergy" which has been reported generally (not with regard to cor-knot® titanium fasteners) is related to nickel.The clinical composition certificate of the cor-knot® titanium fasteners shows there is no measurable amount of nickel in the cor-knot® fasteners.With over 9.5 million titanium fasteners sold and successfully used in patients since 2010, we have never had a report of an allergic reaction to a titanium fastener.Any potential risk of infection or allergic reaction from our cor-knot® titanium fasteners is immeasurably low, and we do not believe, nor does the reporting surgeon believe any infection was caused by the cor-knot® fastener.Our latest information regarding the patient is that he was doing very well at his one-month post-operative visit, which was three years ago.
 
Event or Problem Description
A (b)(6) post ("(b)(6)") by a surgeon on (b)(6) 2021 was found on (b)(6) 2021 by an lsi employee.The tweet reported, "s/p mitral repair in another state presented w tia and severe mr - residual prolapse.Allergic to coreknot? rerepair with posterior cords hand tie ring sutures." when the patient was last seen, at his one-month post-operative visit, which is now approximately three years ago, the patient was reported by the same surgeon as "doing very well".

Brand Name
COR-KNOT
Common Device Name
COR-KNOT FASTENER
Manufacturer (Section D)
LSI SOLUTIONS
7796 victor-mendon road
victor NY 14564
Manufacturer (Section G)
LSI SOLUTIONS
7796 victor-mendon road
victor 14564
Manufacturer Contact
christopher miller
7796 victor-mendon road
victor, NY 14564
5858696665
MDR Report Key12763061
Report Number1320468-2021-00001
Device Sequence Number3333186
Product Code HCF
UDI-Device Identifier00850200006254
UDI-Public850200006254
Combination Product (Y/N)N
PMA/510(K) Number
K100593
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/06/2021
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/07/2021
Supplement Report FDA Received Date08/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale